Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
dry vagina & Replens
Watch this 
View More Posts Ignore
A member sent me a message about Replens for vaginal dryness. After months of using it she goes for an internal check by her Dr. and the
Dr. asked what she had been using. She says Replens and the Dr. says shem has a bunch of white dead tissues that looked like pieces of toilet paper caught in her vagina. The Dr. told her to do a vaginal douche to get rid of it. And put her back on vaginal hormone treatment.
So BEWARE AND CHECK WITH YOUR DOC FIRST BEFORE TRYING A NEW TREATMENT!!!
Posted on 09/15/07, 10:49 am
14 Replies | Most Recent Add Your Reply
Reminder: This is a support group for Menopause. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 09/15/07  10:51am
" Sorry, should be "she" not "shem" . "
View More Posts Ignore
Reply #2 - 09/15/07  11:06am
" I am not sure if there is a connection or not, but I tried Replens once, and teh next day, I began cramping, and break-through bleeding. I keep intending to give it one more try, to see if it happens again, but just have not gotten around to it. I used my progesterone cream, and the bleeding stopped. But it does seem like a big coincidence that I had not had break-through bleeding since I started using my progesterone cream(even though I DO skip some months with it) and had it again after using the Replens. "
View More Posts Ignore
Reply #3 - 09/15/07  11:13am
" Yes and she was still dry and raw inside until she went back on her vag HRT again treatment again.! "
View More Posts Ignore
Reply #4 - 09/15/07  11:16am
" Yikes omit the first "again", I must proofread!!! "
View More Posts Ignore
Reply #5 - 09/15/07  11:59am
" I think for the most part replens is a safe, gentle, non-hormonal, effective over the counter product. It says on the package that if you have been especially dry you will find that for the first few uses that dead vaginal cells that should have been shed naturally, are shed all at once. They describe this as a "whitish" substance and not to be alarmed by it. A doctor on this website also mentioned it as a safe product. I think that it is probably safe for 98% of women, but that could be said for any product we use internally or externally. I have had not one problem with it. Read the box, it has very few ingredients. Don't panic, ladies. But do be safe. "
View More Posts Ignore
Reply #6 - 09/15/07  12:49pm
" Excuse me her DR. said it made her worse and did nothing after several months of use. And I sent Dr. Oorange a note about it ,no reply as yet even, Docs don't know unless they examine you. Sorry, you don't accept my true story. "
View More Posts Ignore
Reply #7 - 09/15/07  4:42pm
" wow, sort of a strong reaction. wasn't expecting that. I just offered information. I don't own stock in Replens. We should all be cautious about what we put in or on our bodies. I felt this sounded sort of alarmist and I wanted to balance it out a bit because of what I read on the box. I'm not arguing with anybody. sheesh. "
View More Posts Ignore
Reply #8 - 09/15/07  6:03pm
" Hey there
Everyone reacts differently to things but in the studies on Replens (comparing it to the vaginal estrogens) study participants had no issues such as you are mentioning. I prescribe it everyday and have not heard back from my patients stories such as these but you never know.
here is a copy from my previous post

1) For mild vaginal dryness associated with menopause a long acting vaginal moisturizer such as Replens seems to be as effective as the vaginal estrogen creams for relief of dryness
2) If we do use vaginal estrogens for moderate dryness the estradiol tablets or ring (estring or vagifem) cause less systemic absorption of estrogen than the estrogen creams.
3) For mild or moderate dryness a water soluble lubricant at the time of intercourse is helpful. The water soluble lubricants are astroglide or K-Y lubricant...those are better than the gelatin-based products like K-Y Jelly.

Dr O. "
View More Posts Ignore
Reply #9 - 09/17/07  2:57pm
" My estrogen therapy has helped with dryness. For any intimacy, I rely on Astroglide...

Pssssssssssst...I always laugh because "astroglide" sounds like it should be a ride at the county fair...

Don't mind me..I have a fun sense of humor since being menopausal...
Nice to meet everyone here.... "
View More Posts Ignore
Reply #10 - 09/27/07  9:41pm
" All of this is greek to me, but I guess I need to read up on a few things. Been in the pause years for like 8 years now. I take nothing and do nothing, other then soye milk for the hot flashes, which are not very often any more. But I am learning, glad I joined..... "

First | Previous | Page: 1 2 | Next | Most Recent Add Your Reply
Advertisement


More From Around the Web